MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER 6F RADIOLOGY BASIC TRAY (TRIPLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER 6F RADIOLOGY BASIC TRAY (TRIPLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redz1539 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "picc leaking at site when white lumen flushed.When removed, definite slit in picc from 3-4.5 cm mark.Picc inserted (b)(6) 2021 and started leaking (b)(6) 2021" add info rcvd 04/07/2021: explant date: (b)(6) 2021.Placement info: right upper arm.What type of catheter securement was utilized: 5fr securacath was there patient harm reported?: no.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed.The product returned for evaluation was one 6fr t/l powerpicc solo catheter.Usage residues were observed throughout the sample.Compression of the catheter shaft was observed between the 2cm and 5cm depth markings.The compression resulted in a longitudinally aligned ridge-like feature.A split was observed at the top of the ridge.Microscopic inspection of the split revealed a dully granular fracture surface.The split comprised a longitudinally aligned line which exhibited a characteristic misalignment near the proximal end.Compression of the catheter was confirmed in the vicinity of the split.The compression damage, including the formed ridgeline was consistent with features replicated through bench testing, by applying securacath catheter stabilization devices within the taper region of bd powerpicc catheters.The compression and leakage were consistent with damage caused by application of a securacath catheter stabilization device within the taper region of the catheter shaft.These observations were consistent with the event description, which indicated use of a 5fr securacath.Use of catheter stabilization devices that compress the catheter shaft is not recommended.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported "picc leaking at site when white lumen flushed.When removed, definite slit in picc from 3-4.5 cm mark.Picc inserted (b)(6) 2021 and started leaking (b)(6) 2021" add info rcvd (b)(6) 2021: explant date: (b)(6) 2021.Placement info: right upper arm what type of catheter securement was utilized: 5fr securacath.Was there patient harm reported?: no.

Brand Name
POWERPICC SOLO CATHETER 6F RADIOLOGY BASIC TRAY (TRIPLE-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11752567
Report Number3006260740-2021-01610
Device Sequence Number19777602
Product Code LJS
UDI-Device Identifier00801741028502
UDI-Public(01)00801741028502
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3396355
Device Lot NumberREDZ1539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;